Georgia, 2004

Hail in Georgia, June 1, 2004

June 1, 2004 · NWS TAE · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 1, 11:20 AM EST, 35 minutes earlier.

Area forecast discussion, Jun 1, 11:20 AM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EDT TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT (5 PM CDT)FOR

ALL OF SOUTHEAST ALABAMA...

ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA EXCEPT BEN HILL..LEE AND
QUITMAN COUNTIES

ALL OF THE PANHANDLE AND BIG BEND OF FLORIDA EXCEPT DIXIE..LAFAYETTE
AND TAYLOR COUNTIES

SURFACE ANALYSIS ACROSS CWFA INDICATES FRONTAL BOUNDARY FROM SE GA
SWWD TO FLA PANHANDLE AND A SECOND OUTFLOW GENERATED BOUNDARY ACROSS
NRN MOST FLA COUNTIES. AIR MASS ALONG AND S OF OUTFLOW BOUNDARY
BECOMING INCREASINGLY UNSTABLE AND WITH APPROACHING MCS ONE- OVR SE
ALA AND A SECOND OVER SE MS...DEEP LYR SHEAR INCREASG. AS FIRST MCS
MOVES OVER SE ALA..BOWING MOVG ESE AROUND 40 KNOTS WITH UP TO 51
KNOTS RECORDED IN HOUSTON CO. ALSO LOCALIZED FLOODING AND FLS ISSUED
FOR SAME COUNTY. INCREASING THREAT OF DAMAGING WINDS AND LARGE HAIL.
EVEN A TORNADO NOT OUT OF QUESTION. ALL ROUTINE PRODUCTS HAVE BEEN
UPDATED. STAY TUNED.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

.PREV DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE TRAINING ACROSS SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA AT THIS TIME...WITH ACTIVITY FILLING IN TO THE
SOUTHWEST AND JUST STARTING TO INFILTRATE THE FLORIDA PANHANDLE.
WILL BE A BUSY DAY. ZONES AND COASTAL ARE ON TRACK...WILL ISSUE
UPDATES JUST TO ENSURE TIMELY WORDING.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AFD/16

PREVIOUS DISCUSSION FOLLOWS
*********************************************************
.SYNOPSIS...A LARGE UPPER LEVEL LOW IS SEEN CLEARLY IN WATER VAPOR
IMAGERY SPINNING OVER CENTRAL MN. THERE ARE SEVERAL VORT MAXES
EMBEDDED IN THE FLOW ON THE S SIDE OF THE SYSTEM. ONE HAS HELPED TO
SPAWN AN MCS OVER ERN TX. SURFACE ANALYSIS SHOWS THAT THE OUTFLOW
BOUNDARY FROM YESTERDAYS STRONG TO SEVERE STORMS HAS BEEN PUSHED
NWD BY THE MEAN FLOW AND IS NOW STRADDLING OUR NRN ZONES. AN AREA OF
CONVECTION HAS DEVELOPED JUST N OF THIS BOUNDARY OVER SRN AL AND THE
WRN FL PANHANDLE, WITH SHOWERS NOW DEVELOPING OVER SW GA AS WELL.

&&

.SHORT TERM...TODAY THROUGH THU.
RAIN CHANCES LOOK BETTER TODAY THAN THEY HAVE IN A WHILE FOR A LARGE
PART OF OUR FORECAST AREA. THE CONVECTION TO THE W WILL HELP TO
SWEEP THE OUTFLOW BOUNDARY BACK TO THE SE ONCE AGAIN. IN ADDITION,
SEVERAL OF THE MODELS SHOW THE MCS IN TX MOVING EWD ALONG THE
CORFIDI VECTORS INTO OUR WRN ZONES BY THIS EVENING. THESE FEATURES
WILL TAP INTO A BOUNTIFUL MOISTURE SUPPLY. MODEL CONSENSUS PW IS
1.8-2.1 INCHES ACROSS MUCH OF THE AREA TODAY. THEREFORE, WE
ANTICIPATE NUMEROUS SHOWERS AND THUNDERSTORMS. THE GOOD NEWS IS THAT
THE SEVERE WEATHER THREAT IS MINIMAL. POPS ARE ALREADY IN THE LIKELY
CATEGORY ACROSS MUCH OF OUR FORECAST AREA FOR TODAY AND THIS STILL
LOOKS GOOD. IF ANYTHING, WE WILL RAISE POPS BY ABOUT 10 PERCENT IN A
FEW AREAS. WILL KEEP SE BIG BEND POPS IN THE SCATTERED RANGE. THE
CLOUD COVERAGE AND PRECIP SHOULD KEEP TEMPS WELL BELOW RECENT
DAYTIME LEVELS. MID 80S LOOK GOOD FOR MOST AREAS. DHN ONLY REACHED
85 ON MON DUE TO EARLY CONVECTION, COMPARED TO 95 AT TLH. WE PLAN TO
RAISE EVENING POPS TO ABOUT 50 MOST AREAS, 30 SE. WITH REMNANT
OUTFLOW BOUNDARIES STILL IN PLACE AND ADDITIONAL SHORT WAVES AND/OR
MCS REMNANTS UPSTREAM, GOOD RAIN CHANCES SHOULD CONTINUE ON WED.
THERE IS AN INDICATION IN BOTH THE ETA AND GFS THAT SOME DRIER AIR
WILL MOVE INTO OUR NRN ZONES ON THU. THIS IS REFLECTED IN BOTH THE
MET AND MAV POPS, WHICH WILL BE BLENDED.

.LONG TERM...THU NIGHT THROUGH MON.
DO NOT PLAN ANY CHANGES AT THIS TIME. TROUGHINESS WILL CONTINUE AT
UPPER LEVELS FOR FRI WITH A FRONT IN THE VICINITY. FOR SAT THROUGH
MON, THE BERMUDA HIGH WILL RIDGE BACK INTO THE AREA. HOWEVER, THE
SEA BREEZE WILL SPARK SCATTERED AFTERNOON AND EARLY EVENING
CONVECTION EACH DAY.

&&

.MARINE...GENERALLY SW WINDS WILL VEER TO WLY BY WED EVENING. NO
HIGHLIGHTS ARE ANTICIPATED. WILL KEEP SPEEDS AT OR BELOW 15 KT AND
SEAS AOB 4 FT THROUGH SAT.

&&

.FIRE WEATHER...MIN RH WILL BE WELL ABOVE CRITICAL LEVELS FOR THE
NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 85 70 88 69 / 70 50 50 30
PFN 84 75 86 74 / 70 40 40 30
DHN 83 68 87 69 / 60 50 50 30
ABY 85 69 88 68 / 60 40 50 30
VLD 85 69 88 68 / 70 50 50 30
CTY 90 71 88 70 / 50 30 40 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

WOOL/18
Hazardous weather outlook, Jun 1, 10:10 AM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1110 AM EDT TUE JUN 1 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-021000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
515 AM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT (5 PM CDT)
FOR ALL OF SOUTHEAST ALABAMA...ALL OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA EXCEPT LEE...QUITMAN AND BEN HILL COUNTIES AND ALL OF THE
FLORIDA PANHANDLE AND BIG BEND EXCEPT DIXIE...LAFAYETTE AND TAYLOR
COUNTIES...

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
REGION. SOME OF THE THUNDERSTORM WILL BE SEVERE WITH DAMAGING WINDS
AND GUSTS. A TORNADO IS ALSO POSSIBLE. ACTIVITY SHOULD INCREASE INTO
THE AFTERNOON AND THE EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
WHILE THE STORMS ARE EXPECTED TO MOVE STEADILY EASTWARD...AREAS
WHERE SEVERAL STORMS TRAIN OVER THE SAME LOCATION COULD SEE SOME
NUISANCE FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE DRY PATTERN SEEN FOR MUCH OF THE PAST THREE MONTHS APPEARS TO BE
BREAKING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
EACH DAY ACROSS THE REGION FOR THE NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THE EVENING. SPOTTERS ARE
REQUESTED TO REPORT AND SEVERE WEATHER OR FLOODING.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS
SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY
EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

24-BLOCK

In the hours before

Special weather statement, Jun 1, 10:00 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EDT TUE JUN 1 2004

ALZ065>069-FLZ007>019-026>029-GAZ121>125-127>129-131-142>148-155>161-
012208-
BAKER GA-BAY FL-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-
DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-GRADY GA-
GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-IRWIN GA-
JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-
LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-RANDOLPH GA-SEMINOLE GA-
TAYLOR FL-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-
WASHINGTON FL-WORTH GA-
1110 AM EDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EDT TUESDAY
EVENING (500 PM CDT TUESDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...
IRWIN...BERRIEN...LANIER...AND LOWNDES.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...AND LAFAYETTE.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

12-WATSON
Special weather statement, Jun 1, 11:48 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT TUE JUN 1 2004

FLZ016-017-026-027-GAZ125>129-131-144>146-156>158-011848-
BAKER GA-COLQUITT GA-DECATUR GA-DOUGHERTY GA-GADSDEN FL-GRADY GA-
IRWIN GA-LEE GA-LEON FL-LIBERTY FL-MITCHELL GA-THOMAS GA-TIFT GA-
TURNER GA-WAKULLA FL-WORTH GA-
1250 PM EDT TUE JUN 1 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTH GEORGIA AND
APPROACHING THE FLORIDA BIG BEND...

AT 150 PM... A VERY SEVERE THUNDERSTORM WAS MOVING EAST... ACROSS
MILLER COUNTY GEORGIA WITH OTHER STRONG THUNDERSTORMS TRAILING TO THE
SOUTHWEST... ACROSS THE LAKE SEMINOLE AREA.  THIS LARGE CLUSTER OF
STORMS WILL CONTINUE TO MOVE EAST AT ABOUT 30 MPH.  A SEVERE
THUNDERSTORM WATCH CONTINUES FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA
AND THE FLORIDA BIG BEND.

STRONG THUNDERSTORMS WILL REACH FROM NEWTON AND CAMILLA GEORGIA TO
BAINBRIDGE TO NEAR QUINCY FLORIDA BY 2 PM. THE STORMS WILL CONTINUE
SPREADING EAST AFTER 2 PM.  RESIDENTS IN THE PATH OF THIS AREA OF
THUNDERSTORMS SHOULD STAY TUNED FOR POSSIBLE WARNINGS SHOULD THE
STORMS BECOME SEVERE.

11-GOREE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Miller

When
June 1, 11:55 AM EST
Where
Miller County, Colquitt
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.167, -84.733

Penny size hail reported by the Miller County Sheriff.

Hail, Lowndes

When
June 1, 2:50 PM EST
Where
Lowndes County, 3 mi S of Valdosta
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.783, -83.283

Nickel size hail reported by the Valdosta EMS.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404647, 5404646.